Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 41, NWS Huntsville, AL

September 3, 2014Jackson County, Alabama

NWS Huntsville, AL issued this flash flood warning at Sep 3, 2014, 5:35 PM CDT for Jackson County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2014, 5:35 PM CDT (22:35 UTC)
Expired
Sep 3, 2014, 8:30 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 28 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WGUS54 KHUN 032235
FFWHUN
ALC071-040130-
/O.NEW.KHUN.FF.W.0041.140903T2235Z-140904T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JACKSON COUNTY IN NORTHEASTERN ALABAMA...

* UNTIL 830 PM CDT
    
* AT 534 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  INTENSE RAINFALL BETWEEN SCOTTSBORO AND SKYLINE. UP TO ONE INCH OF 
  RAIN HAS ALREADY FALLEN AND ANOTHER INCH COULD FALL IN LESS THAN 
  30 MINUTES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SCOTTSBORO...HOLLYWOOD...SKYLINE...PLEASANT GROVES...LIM ROCK...
  MARTINTOWN...LARKINSVILLE AND FACKLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3462 8594 3459 8615 3460 8616 3460 8622
      3482 8622 3490 8587

$$

KULA
2 follow-up statements
068 
WGUS74 KHUN 032342
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT WED SEP 3 2014

ALC071-040130-
/O.CON.KHUN.FF.W.0041.000000T0000Z-140904T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-
642 PM CDT WED SEP 3 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
CENTRAL JACKSON COUNTY...

AT 640 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN BETWEEN HOLLYWOOD AND SKYLINE.  RAINFALL WAS BEGINNING TO 
DIMINISH IN INTENSITY...BUT RUNOFF IS LIKELY PRODUCING FLASH 
FLOODING OF SMALL CREEKS AND STREAMS IN THE AREA DURING THE NEXT 
HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
HOLLYWOOD...SKYLINE...MARTINTOWN...FACKLER AND LARKINSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3470 8593 3467 8610 3468 8614 3484 8612
      3490 8587

$$

KULA
788 
WGUS74 KHUN 040117
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
817 PM CDT WED SEP 3 2014

ALC071-040127-
/O.CAN.KHUN.FF.W.0041.000000T0000Z-140904T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-
817 PM CDT WED SEP 3 2014

...THE FLASH FLOOD WARNING FOR CENTRAL JACKSON COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3470 8593 3467 8610 3468 8614 3484 8612
      3490 8587

$$

KULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:13 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 3, 3:13 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 PM CDT WED SEP 3 2014

.DISCUSSION...
THE 20Z SURFACE AND IR/VISIBLE SATELLITE IMAGERY INDICATED THAT THE
OLD FRONTAL BOUNDARY THAT HAD NEARLY STALLED OVER MIDDLE
TENNESSEE...WAS BEGINNING TO MOVE EAST ACROSS TENNESSEE. SCATTERED
SHOWERS AND A FEW STORMS WERE BEGINNING TO FORM IN THE UNSTABLE
ATMOSPHERE ACROSS NORTH ALABAMA AND INTO SOUTHERN MIDDLE TENNESSEE
GENERALLY TO THE SOUTH AND SOUTHWEST OF THE BOUNDARY. TEMPS WERE ONLY
SLOWLY WARMING THIS AFTERNOON INTO THE MID 80S DUE TO EXTENSIVE LOW
CLOUDS THAT WERE FINALLY BEGINNING TO DISSIPATE SOMEWHAT ACROSS THE
AREA.

WILL CONTINUE WITH AT LEAST A SLIGHT CHANCE POP ACROSS THE FORECAST
AREA THROUGH THE EVENING...DUE TO THE CONTINUED EXPECTED DEVELOPMENT
OF SHOWERS AND A FEW STORMS...PWAT VALUES AROUND TWO INCHES AND
PROXIMITY OF THE FRONTAL BOUNDARY TO THE FORECAST AREA. IN THE
SHORT TERM...WILL CONTINUE WITH CHANCES OF SHOWERS AND THUNDERSTORMS
ON THURSDAY AND FRIDAY AS THE COMBINATION OF HEATING...THE OLD
BOUNDARY AND PLENTIFUL MOISTURE WILL BE THE DRIVING FACTORS INVOLVING
STORM DEVELOPMENT. HAVE FOLLOWED CLOSER TO TOWARD THE COOLER NAM
HIGH TEMPS THROUGH FRIDAY AND OVERNIGHT LOWS SHOULD BE CLOSE TO
GUIDANCE AND GENERALLY ACCEPTED.

BY FRIDAY...THE MODELS ALL DEPICT A COLD FRONT TAKING SHAPE ACROSS
THE CENTRAL PLAINS STATES...EXTENDING NORTHEAST INTO THE GREAT LAKES
REGION. THE GFS AND ECMWF MODELS ARE SIMILAR IN MOVING A PRE-FRONTAL
TROUGH AND TRAILING SURFACE COLD FRONT INTO THE LOWER OHIO VALLEY
REGION BY SATURDAY. HAVE SLIGHTLY UPPED PRECIP CHANCES ON SATURDAY
TOWARD THE HIGHER END OF THE CHANCE CATEGORY AS THE PRE-FRONTAL
TROUGH AND COLD FRONT ARE PROGGED TO SETTLE SOUTHWARD INTO THE
VICINITY OF THE FORECAST AREA BY 00Z SUNDAY. BOTH THE ECMWF AND GFS
MODELS ARE NOW INDICATING THAT THE COLD FRONT MAY INDEED MAKE IT
SOUTH OF THE FORECAST AREA INTO CENTRAL ALABAMA BY 00Z MONDAY. IF
THIS SCENARIO UNFOLDS AS THE MODELS SUGGEST...AT LEAST THE SOUTHERN
MIDDLE TENNESSEE COUNTIES WILL SEE MORE DRYING AND LOWER DEWPOINT
TEMPS BY 12Z MONDAY. HAVE GONE WITH A BLEND BETWEEN THE SLIGHTLY
COOLER ECMWF MODEL TEMPS AND WARMER GFS TEMPS FOR SUNDAY THROUGH
MONDAY TEMPS.

THE ECMWF AND GFS MODELS THEN HINT AT THE FRONTAL BOUNDARY REMAINING
CLOSE TO THE FORECAST AREA THROUGH TUESDAY. FOR NOW...WILL KEEP IN A
SLIGHT CHANCE OF SHOWERS/STORMS THROUGH WEDNESDAY. WILL FOLLOW
CLOSELY TO GFS TEMP GUIDANCE FOR THE LATTER PART OF THE EXTENDED
FORECAST PERIODS.

TT

&&

.AVIATION...
/ISSUED 1233 PM CDT WED SEP 3 2014/
FOR 18Z TAFS...A WEAK SFC BOUNDARY EXISTS ACROSS NW ALABAMA WHICH IS
HELPING TO TRIGGER A FEW SHRA ACROSS LAWRENCE/WINSTON COUNTIES.
EXPECT COVERAGE OF SHRA /PERHAPS ISOLD TSRA/ TO INCREASE THROUGH THE
AFTERNOON IN RESPONSE TO THIS SFC BNDRY...DAYTIME HEATING AND
PRESENCE OF WEAK UPR LVL TROUGH AXIS. FEEL INITIAL CONVECTION WILL
BE CENTERED CLOSER TO KHSV THROUGH 20Z. THEREAFTER REMAINS IN
QUESTION BUT BELIEVE KMSL WILL STAY DRY WITH VFR. REMOVED THUNDER
ATTM DUE TO HIGH MOISTURE CONTENT AND ONLY MARGINAL SFC HEATING DUE
TO CLOUDS. SHOULD SEE DECREASE IN COVERAGE AFTER SUNSET WITH VFR
CONDITIONS PREVAILING. LATER TONIGHT AND INTO THURS MORNING...LOW
CLOUDS AND PATCHY FOG COULD AFFECT BOTH KHSV AND KMSL WITH MVFR TO
IFR CONDITIONS. FORECAST IS ON THE CONSERATIVE SIDE...DEPENDENT ON
WHERE RAIN OCCURS THIS AFTN.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    71  91  71  91 /  20  30  20  40
SHOALS        70  92  71  92 /  20  30  20  40
VINEMONT      70  90  72  91 /  20  40  20  40
FAYETTEVILLE  70  90  70  89 /  20  30  20  40
ALBERTVILLE   70  89  71  89 /  20  40  20  40
FORT PAYNE    71  91  68  90 /  20  40  20  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Sep 3, 3:09 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT WED SEP 3 2014

ALZ001>010-016-TNZ076-096-097-040300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
309 PM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS
OF THE TENNESSEE VALLEY THIS AFTERNOON. A FEW SHOWERS AND STORMS MAY
PERSIST INTO THE EARLY EVENING HOURS...ESPECIALLY EAST OF A LINE
EXTENDING FROM DECATUR...TO HUNTSVILLE AND WINCHESTER. THE PRIMARY
THREAT WILL BE HEAVY RAIN. DUE TO THE SLOW-MOVING NATURE OF THE
SHOWERS AND STORMS...RAPID PONDING OF WATER ON ROADWAYS CAN BE
EXPECTED WITH MINOR LOWLAND FLOODING POSSIBLE. BRIEF WIND GUSTS TO
40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THE STRONGER STORMS.

OVERNIGHT...PATCHY DENSE FOG IS EXPECTED TO DEVELOP. VISIBILITIES
MAY BE REDUCED TO AS LOW AS ONE QUARTER OF A MILE...ESPECIALLY IN
LOCATIONS THAT EXPERIENCE RAINFALL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED MAINLY AFTERNOON AND EARLY EVENING STORMS WILL BE POSSIBLE
THURSDAY AND FRIDAY. THE COVERAGE OF STORMS WILL INCREASE ON
SATURDAY AND SATURDAY NIGHT AS A COLD FRONT PUSHES SOUTHWARD ACROSS
THE REGION...BUT WILL DECREASE FROM SUNDAY INTO MONDAY AS DRIER AIR
SPREADS ACROSS THE REGION IN THE WAKE OF THE FRONT.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 3:40 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
340 PM CDT WED SEP 3 2014

ALZ009-010-032130-
DE KALB AL-JACKSON AL-
340 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 430 PM CDT...

AT 339 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GERALDINE...OR 10 MILES SOUTHWEST OF RAINSVILLE...MOVING NORTHEAST AT
5 MPH.  ANOTHER STRONG STORM WAS DEVELOPING NEAR SYLVANIA.

WIND GUSTS UP TO 40 MPH AND INTENSE DOWNPOURS WILL OCCUR WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...HENAGAR...CROSSVILLE...SYLVANIA...FYFFE...
POWELL...GERALDINE...SECTION AND PISGAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3429 8596 3439 8612 3440 8612 3441 8611
      3442 8611 3473 8583 3456 8565
TIME...MOT...LOC 2039Z 214DEG 5KT 3441 8600

KULA
Special weather statement, Sep 3, 4:06 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
406 PM CDT WED SEP 3 2014

TNZ097-032145-
FRANKLIN TN-
406 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN COUNTY
UNTIL 445 PM CDT...

AT 405 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULLAHOMA...OR 9 MILES NORTHEAST OF LYNCHBURG...MOVING EAST AT 10
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DECHERD...ESTILL SPRINGS...TIMS FORD LAKE...OAK GROVE...ARNOLD AFB
AND WOODS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3534 8603 3531 8600 3532 8598 3522 8599
      3527 8625 3531 8625 3534 8626 3535 8622
      3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 2105Z 268DEG 7KT 3534 8620

KULA
Special weather statement, Sep 3, 4:31 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 PM CDT WED SEP 3 2014

ALZ006-009-TNZ097-032215-
MADISON AL-JACKSON AL-FRANKLIN TN-
431 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
NORTHWESTERN JACKSON AND SOUTHERN FRANKLIN COUNTIES UNTIL 515 PM
CDT...

AT 430 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
NEAR HUNTLAND TO JUST EAST OF MERIDIANVILLE...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND INTENSE DOWNPOURS WILL OCCUR WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOORES MILL...MERIDIANVILLE...HUNTLAND...SKYLINE...NEW MARKET...
ANDERSON...HYTOP...MAXWELL...PRINCETON AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3479 8586 3482 8658 3499 8642 3499 8632
      3511 8631 3515 8587
TIME...MOT...LOC 2130Z 265DEG 5KT 3503 8622

KULA
Special weather statement, Sep 3, 4:39 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
439 PM CDT WED SEP 3 2014

ALZ008-010-032230-
MARSHALL AL-DE KALB AL-
439 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 530 PM CDT...

AT 439 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ALBERTVILLE...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND INTENSE DOWNPOURS WILL OCCUR WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...GUNTERSVILLE...CROSSVILLE...GERALDINE...LAKEVIEW...
PAINTER...CHIGGER HILL...LAKE GUNTERSVILLE ST PARK...KILPATRICK AND
MCVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3424 8631 3439 8631 3442 8596 3424 8597
TIME...MOT...LOC 2139Z 270DEG 13KT 3429 8628

KULA
Special weather statement, Sep 3, 5:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
511 PM CDT WED SEP 3 2014

ALZ008-032300-
MARSHALL AL-
511 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL COUNTY
UNTIL 600 PM CDT...

AT 510 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCLARTY...OR 7 MILES SOUTHWEST OF ALBERTVILLE. THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...DOUGLAS...HYATT AND HORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3417 8638 3424 8635 3424 8611 3419 8611
      3418 8619 3410 8630
TIME...MOT...LOC 2210Z 086DEG 4KT 3417 8629

KULA
Special weather statement, Sep 3, 5:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT WED SEP 3 2014

ALZ008>010-032300-
MARSHALL AL-DE KALB AL-JACKSON AL-
516 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...WEST
CENTRAL DE KALB AND SOUTHWESTERN JACKSON COUNTIES UNTIL 600 PM CDT...

AT 516 PM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF SCOTTSBORO
TO 8 MILES NORTHEAST OF GUNTERSVILLE...AND MOVING NORTHEAST AT 10
MPH.

WINDS IN EXCESS OF 30 MPH AND INTENSE DOWNPOURS WILL OCCUR WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...HOLLYWOOD...SECTION...LANGSTON...LIM ROCK...LARKINSVILLE
AND LAKE GUNTERSVILLE ST PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3440 8622 3469 8622 3473 8594 3442 8594
TIME...MOT...LOC 2216Z 243DEG 7KT 3464 8614 3441 8615

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:40 PM CDTSpecial Weather StatementHUNDeKalb50 min
Sep 3, 4:39 PM CDTSpecial Weather StatementHUNMarshall51 min
Sep 3, 5:11 PM CDTSpecial Weather StatementHUNMarshall49 min
Sep 3, 5:16 PM CDTSpecial Weather StatementHUNJackson44 min
Sep 3, 5:46 PM CDTSpecial Weather StatementHUNMadison29 min
Sep 3, 6:48 PM CDTSpecial Weather StatementHUNDeKalb42 min

Nearby

Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.